MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).Removed and replaced within initial procedure.If explanted; give date: n/a (not applicable).Removed and replaced within initial procedure.Attempts have been made to obtain additional information; however, to date a response has not been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the trailing haptic of a ar40m intraocular lens (iol) broke during insertion into the patient's operative eye.No surgical intervention required.No patient injury reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information device available for evaluation: yes, returned to manufacturer on: 1/15/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site.Visual inspection using magnification was performed on the returned sample.Loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.Viscoelastic residue was observed on the lens.One of the haptic''s was observed distorted and detached.The detached haptic piece was not returned.No damaged was observed to the other haptic.The condition in which the returned lens was received is consistent with a lens that was handled and prepared for a surgical process.Based on the analysis of the return, there is no indication of product quality deficiency.The complaint issue reported was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Historical data analysis: a search of complaints revealed no additional investigation requests have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue was verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8251654
Report Number2648035-2019-00076
Device Sequence Number2190341
Product Code HQL
UDI-Device Identifier05050474501829
UDI-Public(01)05050474501829(17)230905
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Model NumberAR40M
Device Catalogue NumberAR40M00000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/22/2019
10/25/2020
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date01/24/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE LOT CD00748; EMERALD CARTRIDGE LOT CD00748
Date Report Sent to FDA01/01/2005